It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Sorry, this one is long, but it details a really scary experience I had last night, 2/27/08.

Ok, so my clinical dose for my treatment is 30mg per day. I am getting /ready to switch to the XR as the doc things some of the highs and lows will go away. Anyway, yesterday when I woke up, I took my 20mg IR to get me through my first part of the day. I then took 10mg IR at approximately 5:00pm so I can get through the night (It generally wears off for me at about 10 or so..sleep is not a problem for me).

When I got home from work, I got a call from a friend that wanted to play poker. It was about 9:30pm and I felt the comedown right around the corner. I was reluctant to accept the invitation, but I figured that I could stop at a gas station, get an energy drink and be good. So I did. We played in his garage with the door open. Keep in mind that it is warm out here in the Phoenix area now. It went from about 70F to right about 55F when I got to my friend's house.

It started to get chilly, I grabbed a hoodie from my car and felt fine...for a while. We played for about 3 hours or so and I just felt cold but that was it (on a side note, I have experienced problems comming from cold to warm in my hands as it can take a while for the brain to turn on the warm in the hands). When I left, I had the heated seat on in the car, the windows up, and the heat kicked in. It was about 48F outside. By the time I got home from the 15 mile drive, I started to feel week, cold with warm flashes at the same time, goosebumbs and shivering.

I ran inside and cranked the heat up, but it was already 76F! I changed clothes for bed, had on sleep pants, a T-shirt, socks, a longsleeved shirt, and a snow cap. I was freezing. I layed down for bed and the shiverring became uncontrolable and I could not warm up. I immediately ran a bath and layed for a while in hot water to try and warm my core temp. I dried off very fast, got redressed, added another pair of socks, a hooded sweatshirt, and drank some hot tea before trying to lay down for bed. At one point I would swear I was in mild convulsions as the shaking physically hurt my muscles. The goosebumbs wouldn't go away and I could not get warm!!!

I did not have a thermometer so I really have no idea what my temperature was. I am sure at a minimum, I was in stage two hypothermia. I was ready to call 911 but thought all they would do at the hospital is put warm blankets on me and I figured I already had that base covered. The night was miserable. I don't think I actually slept but an hour total. I woke up at one point still freezing but sweating. I took off a pair of socks and the hooded sweatshirt. Another couple hours and another layer of shirts. By morning, aside from being very tired, and my muscles aching from the intense shivering, there were no other ill-effects.

I know I did not overdose on the adderall. I do not think the energy drink played a role (although not for certain) as I have had them before after I hit the comedown stage. I also have no reason to believe that it was a toxicity issue as I was originally prescribed 60mg per day and cut my dose way down. I am pretty sure the prolonged exposer to the cold air outside coupled with the brain not "turning on the warm" caused this scary experience.

My question is how is the medication effecting the body's ability to regulate temperature and why is it slowing down the process of warming an extremity, or the whole body in this case, when comming from a cold environment? Do I just need to be much more careful when being exposed to cold weather and dress more appropriately? This was pretty much one of the more terrifying experiences in my life so far and I do not want it to happen again....





All times are GMT -7. The time now is 05:49 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!